MAUDE Adverse Event Report: MEDCOMP 5F REG MICRO-STICK NIT WIRE KT; INTRODUCER

MEDCOMP 5F REG MICRO-STICK NIT WIRE KT; INTRODUCER
Model Number MR190521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
While attempting to gain access to the right internal jugular vein experienced wire and introducer needle miscommunication.The wire and needle became twisted together and difficult to separate.Multiple unsuccessful attempts were made to separate the two by advancing and pull back on the wire to free it from the needle.In an attempt to remove the wire and the needle out of the body simultaneously the tip of the wire broke and began to unravel.Several attempts were made to retrieve the remaining 1.0 to 1.5 cm portion of wire.Ultimately it was decided that it was safer to leave it in the patient's chest wall.The patient was transferred to pacu in satisfactory condition.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A picture of an x-ray was provided and confirmed the tip of the guidewire is knotted inside the body.Without an evaluation of the device we are unable to determine the root cause and if a manufacturing issue was present.The report indicated that "multiple unsuccessful attempts were made to separate the two (guidewire and needle) by advancing and pull back on the wire to free it from the needle." this technique may have caused the tip of the wire to loop over itself and become knotted preventing removal and ultimately causing the wire to break and unravel.This is well documented in the literature.

Brand Name
5F REG MICRO-STICK NIT WIRE KT
Common Device Name
INTRODUCER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7885744
Report Number2518902-2018-00049
Device Sequence Number11221920
Product Code DYB
UDI-Device Identifier00884908087666
UDI-Public884908087666
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/29/2023
Device Model NumberMR190521
Device Catalogue NumberMR190521
Device Lot NumberMLJC500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;